MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE LINE; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE LINE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 537240PS
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No information has been provided to date.Event problem and evaluation codes: updated.Device evaluation: two sample was returned for investigation.The samples were received in used condition without the original package.Returned samples were tested for water leak; returned samples exhibited occlusion condition.The samples were also visually inspected under a microscope to detect the cause of obstruction.It was observed that the internal diameter of the tube was obstructed.The occlusion condition found on returned samples is related to a supplier issue.An awareness meeting with operators and quality inspectors about the failure mode reported on this complaint was held.Device history record (dhr) was performed, and no issues or deviations were observed during the manufacturing of this lot.An internal scar has been opened and this issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional corrective actions will be taken.This remediation mdr was generated under (b)(4), as a result of warning letter cms# 617147.
 
Event or Problem Description
It was reported by nephrology service that when priming the line with physiological solution an obstruction was identified.Change of equipment was needed.The samples were not in touch with the patients.The medical staff noticed the obstruction while purging and preparing the equipment.No patient injury reported.

Brand Name
MEDEX EXTENSION SETS SINGLE LINE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16722274
Report Number3012307300-2023-03951
Device Sequence Number7967129
Product Code FPA
UDI-Device Identifier10351688516275
UDI-Public10351688516275
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K831087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/19/2024
Device Model Number537240PS
Device Catalogue Number537240PS
Device Lot Number4138665
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2022
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale
Patient Weight27 KG
Patient EthnicityHispanic